Illinois, 2015

Heat in Illinois, July 13, 2015

July 13, 2015 · NWS ILX · 1 event in 1 county or zone

A 78 year-old woman from Shumway in Effingham County died as a result of heat stroke on July 13th. Air temperatures in the lower 90s with dew point values in the 70s resulted in heat index values of 100 to 105 degrees for nearly 8 hours from late morning through the afternoon hours.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A 78 year-old woman from Shumway in Effingham County died as a result of heat stroke on July 13th. Air temperatures in the lower 90s with dew point values in the 70s resulted in heat index values of 100 to 105 degrees for nearly 8 hours from late morning through the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 13, 10:03 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 13, 10:03 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CDT MON JUL 13 2015

.UPDATE...
ISSUED AT 1053 AM CDT MON JUL 13 2015

VERY WARM AND HUMID AIRMASS OVER THE REGION TODAY WITH PLENTY OF
INSTABILITY CONTINUING TO FEED THE THUNDERSTORM CHANCES THAT WILL
BE IN PLACE THROUGH THE AFTERNOON. A LINE OF THUNDERSTORMS MOVED
THROUGH NORTHEASTERN ILLINOIS THIS MORNING AND AN OUTFLOW BOUNDARY
ASSOCIATED WITH THE STORMS IS STILL DRAPED ACROSS THE CENTER OF
THE STATE. THE OUTFLOW IS SLOWING CONSIDERABLY IN THE LAST HOUR
AND IS GOING TO BE WATCHED CLOSELY FOR A POTENTIAL SECOND ROUND OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE BOUNDARY WILL
PROVIDE A FOCUS FOR THE STORMS LATER THIS AFTERNOON AS A JET
STREAK ROUNDS THE UPPER RIDGE AND MOVES INTO CENTRAL ILLINOIS.
SEVERAL OF THE HIGH RES MODELS ARE HAVING DIFFICULTY WITH
CONSISTENCY TO BREAK THE CAP AND OSCILLATING WITH THE SOLUTIONS.
WILL KEEP THE POPS AS THEY ARE IN THE GRIDS IN THE HIGH CHANCE
CATEGORY. SHOULD THE THUNDERSTORMS BREAK, THERE IS SUFFICIENT
INSTABILITY TO ENCOURAGE RAPID GROWTH IN THE THUNDERSTORMS AND
ENHANCE THE THREAT FOR SEVERE WEATHER.

&&

.SHORT TERM...(TODAY)
ISSUED AT 352 AM CDT MON JUL 13 2015

A THUNDERSTORM COMPLEX OVER E-CENTRAL WISCONSIN TO SW MINNESOTA
EARLY THIS MORNING WILL CONTINUE ITS SOUTHEASTERN MOVEMENT OVERNIGHT
TO NORTHERN IL BY MORNING...AS WELL AS SEVERAL ISOLATED THUNDERSTORM
CELLS AHEAD OF THE MAIN LINE OF THUNDERSTORMS. TO THE SOUTH OF THIS
AREA...SIGNIFICANT INSTABILITY WILL BUILD DURING THE DAY...REACHING
4000-6000 J/KG MLCAPE VALUES OVER CENTRAL IL WITH AFTERNOON
HEATING IN A MOIST ENVIRONMENT CHARACTERIZED BY DEWPOINTS REACHING
THE UPPER 70S AND PRECIPITABLE WATER VALUES 1.75-2.10 INCHES. THE
RESULT SHOULD BE THE DEVELOPMENT OF SCATTERED INTENSE
THUNDERSTORMS THROUGH THE AFTERNOON IN THE BOUNDARY BETWEEN THE
COOLER OUTFLOW FROM THE MORNING COMPLEX IN NORTHERN IL AND THE
MORE UNSTABLE REGIONS TO THE SOUTHWEST. LARGE HAIL, DAMAGING
WINDS, AND TORNADO DEVELOPMENT WILL ALL BE POSSIBLE IN THIS
CORRIDOR ACROSS CENTRAL IL. THIS ACTIVITY SHOULD GROW ORGANIZED BY
EVENING AND BEGIN MOVING SOUTHEASTWARD WITH WIDESPREAD DAMAGING
WIND GUSTS A THREAT. THE EXACT EVOLUTION STILL DEPENDS ON THE
PRECISE EVOLUTION OF THE COMPLEX PROPAGATING SOUTHEASTWARD OUT OF
WISCONSIN EARLY THIS MORNING.

HEAVY RAINFALL ASSOCIATED WITH SEVERAL ROUNDS OF THUNDERSTORMS
CONTINUES TO WARRANT A FLASH FLOOD WATCH OVER EASTERN IL...AND THE
CURRENT FLASH FLOOD WATCH CONTINUES INTO TONIGHT UNTIL 1 AM.

IN ADDITION...HOT AND HUMID CONDITIONS WILL DEVELOP OVER CENTRAL IL
WITH ENOUGH EARLY AFTERNOON CLEARING...AND A HEAT ADVISORY FOR HEAT
INDEX VALUES 105F OR GREATER IS IN EFFECT FOR MOST AREAS FROM
AROUND I-57 WESTWARD UNTIL 8 P.M.

.LONG TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 352 AM CDT MON JUL 13 2015

SEVERE STORMS TO LIKELY AFFECT CENTRAL/SE IL INTO THIS EVENING AS
SHORT WAVE TRACKS SE INTO EAST CENTRAL IL BY 00Z/7 PM AND INTO A
VERY UNSTABLE AIRMASS WITH MLCAPES OF 4000-6000 J/KG FROM 4 PM
UNTIL SUNSET TODAY ALONG WITH BULK SHEAR OF 35-50 KTS. SPC HAS A
45% RISK OF DAMAGING WIND GUSTS IN EXCESS OF 75 MPH...A 30% RISK
OF LARGE HAIL LARGER THAN GOLF BALL SIZE...AND 10% RISK OF
TORNADOES AND POSSIBLE EF2 OR STRONGER PER SPC DAY1 OUTLOOK. SPC
RECENTLY ISSUED A PUBLIC SEVERE WEATHER OUTLOOK TO ADDRESS
MODERATE RISK OF SEVERE STORMS OVER MUCH OF IL. IN ADDITION HEAVY
RAINS WILL LIKELY OCCUR WITH THE THUNDERSTORMS ESPECIALLY OVER
EASTERN IL WITH 1-1.5 INCHES AND LOCALLY 1.5-3 INCHES ESPECIALLY
IN EASTERN/NE IL AND TOWARD INDIANA WHERE PRECIPITABLE WATER
VALUES NEAR 2 INCHES OR MORE. WILL CONTINUE THE FLASH FLOOD WATCH
OVER EASTERN IL THROUGH 1 AM TONIGHT. HEAT ADVISORY WILL BE
EXPANDED TO INCLUDED ALL BUT FAR EASTERN COUNTIES THIS AFTERNOON
INTO EARLY EVENING UNTIL 8 PM WHERE HEAT INDICES NEAR 105F.

CHANCES OF SHOWERS AND THUNDERSTORMS TO CONTINUE TUE ESPECIALLY OVER
EASTERN IL WITH AIRMASS REMAINING UNSTABLE AND ANOTHER SHORT WAVE
DROPPING SSE INTO AREAS FROM I-74 NE BY 00Z/WED. SPC HAS MARGINAL
RISK OF SEVERE STORMS TUE AFTERNOON OVER THE WABASH RIVER VALLEY
WITH 5% RISK OF DAMAGING WINDS AND HAIL. WEND DRIER FOR AREAS FROM
JACKSONVILLE SW WHICH IS FURTHER FROM THIS NEXT SHORT WAVE. VERY
WARM AND HUMID TUE WITH HIGHS IN UPPER 80S TO AROUND 90F WITH
DEWPOINTS IN THE LOW TO MID 70S. HEAT INDICES TUE AFTERNOON RANGE
FROM LOW TO MID 90S NE CWA TO UPPER 90S TO AROUND 100F IN SW CWA.

ISOLATED SHOWERS AND THUNDERSTORMS TO LINGER OVER NE COUNTIES EARLY
TUE EVENING UNTIL SUNSET...THEN DRY CONDITIONS EXPECTED REST OF TUE
NIGHT THROUGH WED NIGHT AS UPPER LEVEL RIDGE FROM TEXAS NOSES INTO
THE MS RIVER VALLEY BY WED. COOLER HIGHS IN LOW TO MID 80S WED AND
DEWPOINTS AROUND 70F. HIGHS IN THE MID 80S THU AND GETTING MORE
HUMID AGAIN WITH DEWPOINTS IN THE LOW TO MID 70S BY THU AFTERNOON AS
SSE FLOW DEVELOPS.

00Z FORECAST MODELS SHOW AN UPPER LEVEL WAVE WILL RIDE OVER TOP OFF
UPPER LEVEL RIDGE INTO WI AND NORTHERN HALF OF IL LATE THU/THU NIGHT
AND INTO FRI AND RETURN CHANCES OF SHOWERS AND THUNDERSTORMS
ESPECIALLY NORTHERN AREAS. UPPER LEVEL SUBTROPICAL RIDGE RETROGRADES
BACK TO THE WEST INTO THE SOUTHERN PLAINS THIS WEEKEND AND HAVE
SERIES OF SHORT WAVES RIDGING OVER TOP OF RIDGE INTO THE UPPER
MIDWEST AND INTO NORTHERN HALF OF IL. THIS TO KEEP A CHANCE OF
SHOWERS AND THUNDERSTORMS AROUND THOUGH MORE ISOLATED ESPECIALLY IN
SOUTHERN CWA. HEAT AND HUMIDITY BUILD LATE THIS WEEK AND INTO THE
WEEKEND WITH HIGHS IN UPPER 80S/LOWER 90S AND DEWPOINTS BACK INTO
THE 70S AND AFTERNOON HEAT INDICES ELEVATING TO 95-105F.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 653 AM CDT MON JUL 13 2015

THE POTENTIAL FOR A SIGNIFICANT THUNDERSTORM EVENT EXISTS DURING
THE 12Z TAF VALID TIME ACROSS THE CENTRAL ILLINOIS TERMINALS. FOR
NORTHERN TERMINALS KPIA-KBMI-KCMI A LINE OF THUNDERSTORMS
CONTAINING POTENTIALLY SEVERE WIND GUSTS LOOKS TO MOVE INTO THE
VICINITY AROUND 14Z. IN ADDITION...IFR CONDITIONS DUE TO REDUCED
VISIBILITY AND CEILINGS ARE LIKELY WITH THUNDERSTORMS. FOR
SOUTHERN TERMINALS KSPI-KDEC...LESS CERTAINTY WITH THE MORNING
LINE OF THUNDERSTORMS EXISTS...AS THE LINE APPEARS IT WILL HAVE
TROUBLE PUSHING THAT FAR SOUTH EARLY THIS MORNING. HAVE MAINTAINED
A FEW HOURS VCTS 15-18Z FOR POTENTIAL THUNDERSTORMS NEARBY...BUT
NOT INCLUDED TEMPO GROUP AT THIS TIME. A FEW HOURS OF LOW
THUNDERSTORM ACTIVITY IS THEN EXPECTED THROUGH EARLY AFTERNOON
BEFORE MORE INTENSE THUNDERSTORMS DEVELOP FOR THE AFTERNOON TO
EVENING. THESE THUNDERSTORMS WILL LIKELY GROW MORE WIDESPREAD AND
ORGANIZED INTO THE EVENING BEFORE EVENTUALLY PUSHING OUT OF THE
AREA LATE NIGHT-EARLY MORNING TUESDAY. HAVE INCLUDED VCTS WITH LOW
VFR CEILINGS FOR LATE AFTERNOON-EVENING THUNDERSTORM
ACTIVITY...BUT EXACT LOCATION AND TIMING UNCERTAINTIES PREVENT
MORE SPECIFIC MENTION. OUTSIDE OF THUNDERSTORMS, PREDOMINANTLY VFR
CONDITIONS ARE EXPECTED THROUGH THE PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ038-043>046-
053>057-061>063-066>068-071>073.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ILZ027>031-036>038-
040>045-047>056-061-062-066.

&&

UPDATE...HJS
SHORT TERM...ONTON
LONG TERM...07
AVIATION...ONTON
Hazardous weather outlook, Jul 13, 10:26 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1126 AM CDT MON JUL 13 2015

ILZ027>031-036-037-040>042-047>052-141100-
CASS-CHRISTIAN-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1126 AM CDT MON JUL 13 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SUBSTANTIAL RISK FOR SEVERE THUNDERSTORMS WILL RE-DEVELOP IN
THE AFTERNOON TO EVENING. DAMAGING WINDS...LARGE HAIL...AND
TORNADOES WILL ALL BE POSSIBLE WITH THE STRONGER STORMS. THE
THREAT SHOULD TRANSITION INTO A MORE WIDESPREAD DAMAGING WIND
EVENT WITH THE THUNDERSTORMS IN THE EVENING.

MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 105 TO 108 DEGREES AND A
HEAT ADVISORY IS IN EFFECT UNTIL 8 P.M.

MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ILLINOIS
RIVER...WHILE MINOR FLOODING CONTINUES ON PORTIONS OF THE SPOON
RIVER AND SALT CREEK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY...BUT THESE ARE
CURRENTLY NOT EXPECTED TO BE SEVERE.

HEAT INDICES AROUND 100 OR GREATER WILL RETURN FOR FRIDAY AND
SATURDAY.

MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ILLINOIS RIVER.
MINOR FLOODING ON THE SPOON RIVER AND SALT CREEK WILL SUBSIDE
OVER THE NEXT FEW DAYS...BUT WILL PERSIST ALONG THE WESTERN END OF
THE SANGAMON RIVER MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...WITH THE BEST CHANCES
LATE AFTERNOON THROUGH EVENING. A CONFERENCE CALL FOR EMERGENCY
MANAGERS AND MEDIA WILL BE HELD AT 11 AM.

ILZ038-043>045-053>056-061-062-066-141100-
CHAMPAIGN-COLES-CUMBERLAND-DE WITT-DOUGLAS-EFFINGHAM-MACON-MCLEAN-
MOULTRIE-PIATT-SHELBY-
1126 AM CDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT. A
SUBSTANTIAL RISK FOR SEVERE THUNDERSTORMS WILL RE-DEVELOP IN THE
AFTERNOON TO EVENING. DAMAGING WINDS...LARGE HAIL...AND TORNADOES
WILL ALL BE POSSIBLE WITH THE STRONGER STORMS. THE THREAT SHOULD
TRANSITION INTO A MORE WIDESPREAD DAMAGING WIND EVENT WITH THE
THUNDERSTORMS IN THE EVENING.

MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 105 TO 108 DEGREES AND A
HEAT ADVISORY IS IN EFFECT UNTIL 8 P.M.

MINOR FLOODING WILL CONTINUE ALONG THE EAST END OF THE SANGAMON
RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY...BUT THESE ARE
CURRENTLY NOT EXPECTED TO BE SEVERE.

HEAT INDICES AROUND 100 OR GREATER WILL RETURN FOR FRIDAY AND
SATURDAY.

MINOR FLOODING ALONG THE EAST END OF THE SANGAMON RIVER IS
EXPECTED TO SUBSIDE EARLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...WITH THE BEST CHANCES
LATE AFTERNOON THROUGH EVENING. A CONFERENCE CALL FOR EMERGENCY
MANAGERS AND MEDIA WILL BE HELD AT 11 AM.

ILZ046-057-063-067-068-071>073-141100-
CLARK-CLAY-CRAWFORD-EDGAR-JASPER-LAWRENCE-RICHLAND-VERMILION-
1126 AM CDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT. A
SUBSTANTIAL RISK FOR SEVERE THUNDERSTORMS WILL RE-DEVELOP IN THE
AFTERNOON TO EVENING. DAMAGING WINDS...LARGE HAIL...AND TORNADOES
WILL ALL BE POSSIBLE WITH THE STRONGER STORMS. THE THREAT SHOULD
TRANSITION INTO A MORE WIDESPREAD DAMAGING WIND EVENT WITH THE
THUNDERSTORMS IN THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY...BUT THESE ARE
CURRENTLY NOT EXPECTED TO BE SEVERE.

HEAT INDICES AROUND 100 OR GREATER WILL RETURN FOR FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...WITH THE BEST CHANCES
LATE AFTERNOON THROUGH EVENING. A CONFERENCE CALL FOR EMERGENCY
MANAGERS AND MEDIA WILL BE HELD AT 11 AM.

HJS

In the hours before

Special weather statement, Jul 13, 8:47 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
947 AM CDT MON JUL 13 2015

ILZ046-057-131530-
EDGAR-VERMILION-
947 AM CDT MON JUL 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILION COUNTY UNTIL
1030 AM CDT...

AT 947 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF DANVILLE TO
6 MILES SOUTH OF POTOMAC...AND MOVING SOUTH AT 65 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...GEORGETOWN...WESTVILLE...TILTON...CATLIN...OAKWOOD...RIDGE
FARM...FAIRMOUNT...BELGIUM...VERMILION COUNTY AIRPORT...BISMARCK...
INDIANOLA...JAMAICA...MUNCIE...COLLISON AND KICKAPOO STATE PARK.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 202 AND 220.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FOR
EAST CENTRAL ILLINOIS.

LAT...LON 3988 8757 3987 8757 3987 8761 3988 8762
      3988 8776 4025 8793 4026 8753 3988 8754
TIME...MOT...LOC 1447Z 355DEG 56KT 4014 8754 4021 8783

BARKER
Local storm report, Jul 13, 8:54 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
954 AM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     HOOPESTON               40.47N 87.67W
07/13/2015                   VERMILION          IL   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN AND A SHED DAMAGED BY WIND

&&

25
Local storm report, Jul 13, 8:57 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
957 AM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     4 W BISMARCK            40.27N 87.68W
07/13/2015                   VERMILION          IL   EMERGENCY MNGR

            TREE AND POWER LINES DOWN 2650 N

&&

25
Local storm report, Jul 13, 9:08 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1008 AM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     TSTM WND DMG     DANVILLE                40.14N 87.62W
07/13/2015                   VERMILION          IL   EMERGENCY MNGR

            TREE DOWN ACROSS RAILROAD TRACKS AT 3RD STREET

&&

25
Special weather statement, Jul 13, 9:21 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT MON JUL 13 2015

ILZ057-131600-
EDGAR-
1021 AM CDT MON JUL 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR EDGAR COUNTY UNTIL 1100 AM CDT...

AT 1021 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF RIDGE FARM
TO NEAR ALLERTON...AND MOVING SOUTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PARIS...CHRISMAN...KANSAS...HUME...BROCTON...VERMILION...EDGAR COUNTY
AIRPORT...ISABEL...METCALF...EDGAR...REDMON...BORTON AND SCOTTLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FOR
EAST CENTRAL ILLINOIS.

LAT...LON 3957 8754 3956 8795 3968 8797 3979 8797
      3980 8794 3988 8794 3988 8762 3987 8761
      3987 8757 3988 8757 3988 8754
TIME...MOT...LOC 1521Z 333DEG 49KT 3991 8755 3994 8791

BARKER
Local storm report, Jul 13, 9:42 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1042 AM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     CATLIN                  40.07N 87.71W
07/13/2015                   VERMILION          IL   EMERGENCY MNGR

            TREE AND POWER LINES DOWN ON DOUGLAS ST.

&&

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Effingham

When
July 13, 11:30 AM CST to 5:45 PM CST
Where
Effingham forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
39.060, -88.590 (the zone’s center; the record gives no point)

A 78 year-old woman from Shumway died as a result of heat stroke on July 13th. The woman fell into a ravine on her property and was unable to get out. She remained in the ravine in direct sunlight with heat index values of 100 to 105 degrees for nearly 8 hours. The county coroner determined the cause of death to be heat stroke.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Effingham2015-07-1378FemaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584656.